Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 74, NWS Birmingham, AL

September 19, 20095 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Sep 19, 2009, 6:34 PM CDT for 5 counties in Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2009, 6:34 PM CDT (23:34 UTC)
Expired
Sep 19, 2009, 9:07 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Bullock County, AL, Chambers County, AL, Lee County, AL, Macon County, AL, Russell County, AL

What was reported inside it

TimeReportWhereRemark
Sep 19, 6:50 PM CDTFLASH FLOOD5 Se Lafayette, ALWATER ACROSS THE ROAD IN TOWN OF CUSSETA.
Sep 19, 7:25 PM CDTFLASH FLOODPhenix City, ALFLOODWATER OVER THE BRIDGE AT OLD OPELIKA ROAD AND CURATE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1463 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 192334
FFWBMX
ALC011-017-081-087-113-200330-
/O.NEW.KBMX.FF.W.0074.090919T2334Z-090920T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM CDT SAT SEP 19 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA
  LEE COUNTY IN EAST CENTRAL ALABAMA
  NORTHERN BULLOCK COUNTY IN SOUTHEAST ALABAMA
  MACON COUNTY IN SOUTHEAST ALABAMA
  RUSSELL COUNTY IN SOUTHEAST ALABAMA

* UNTIL 1030 PM CDT

* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ACROSS 
  PORTIONS OF EAST CENTRAL ALABAMA. THESE STORMS ARE MOVING
  NORTHEAST AT 10 MPH...BUT ARE BUILDING TO THE SOUTH. FLOODING
  HAS ALREADY BEEN REPORTED IN AREAS ALONG THE WEST SIDE OF WEST
  POINT LAKE AND THE CHATTAHOOCHEE RIVER...DUE TO 3 TO 4 INCHES
  OF RAIN THAT HAVE FALLEN. ADDITIONAL RAINFALL OF AT LEAST 1 TO 2
  INCHES CAN BE EXPECTED ACROSS THE AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VALLEY...SMITHS...PHENIX CITY AND BIBB CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3218 8510 3215 8558 3220 8591 3229 8593
      3243 8602 3251 8580 3259 8580 3260 8569
      3270 8570 3273 8559 3284 8559 3312 8527
      3312 8523 3290 8518 3265 8509 3253 8499
      3238 8496 3234 8500 3228 8491

$$
2 follow-up statements
000 
WGUS74 KBMX 200118
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
818 PM CDT SAT SEP 19 2009

ALC011-017-081-087-113-200330-
/O.CON.KBMX.FF.W.0074.000000T0000Z-090920T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLOCK AL-RUSSELL AL-MACON AL-LEE AL-CHAMBERS AL-
818 PM CDT SAT SEP 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
CHAMBERS...LEE...MACON...RUSSELL AND NORTHERN BULLOCK COUNTIES...

AT 814 PM CDT...WEATHER RADAR INDICATED THAT MUCH OF THE HEAVY 
RAINFALL HAS SHIFTED EAST OF THE AREA.  HOWEVER...ADDITIONAL 
RAINFALL IS POSSIBLE AND THIS COULD ONCE AGAIN PRODUCE SOME FLOODING 
AS THE GROUND IS ALREADY TOTALLY SATURATED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
PLAINS...WEST CHAMBERS...WAVERLY...VEASEY CREEK PARK...VALLEY...
STURKIE...STROUD...POST OAK FORKS...OPELIKA...OAK BOWERY...
NOTASULGA...LIBERTY CITY...LANETT...LAKEVIEW...LAFAYETTE...KELLAM
HILL...HUGULEY...FREDONIA...FAIRFAX...DENSON...CUSSETA...CHAMBERS
COUNTY LAKE...BUFFALO...BLEECKER...BEANS MILL...AUBURN UNIVERSITY...
AUBURN AND AMITY PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3218 8510 3215 8558 3220 8591 3229 8593
      3243 8602 3251 8580 3259 8580 3260 8569
      3270 8570 3273 8559 3284 8559 3312 8527
      3312 8523 3290 8518 3265 8509 3253 8499
      3238 8496 3234 8500 3228 8491

$$

KSL
000 
WGUS74 KBMX 200207
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 PM CDT SAT SEP 19 2009

ALC011-017-081-087-113-200217-
/O.CAN.KBMX.FF.W.0074.000000T0000Z-090920T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLOCK AL-RUSSELL AL-MACON AL-LEE AL-CHAMBERS AL-
907 PM CDT SAT SEP 19 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHAMBERS...LEE...
MACON...RUSSELL AND NORTHERN BULLOCK COUNTIES...

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3218 8510 3215 8558 3220 8591 3229 8593
      3243 8602 3251 8580 3259 8580 3260 8569
      3270 8570 3273 8559 3284 8559 3312 8527
      3312 8523 3290 8518 3265 8509 3253 8499
      3238 8496 3234 8500 3228 8491

$$

12/SSIRMON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 5:44 PM CDT, 50 minutes earlier.

Area forecast discussion, Sep 19, 5:44 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM CDT SAT SEP 19 2009

.DISCUSSION...
UPPER LOW OVER THE LOWER MISSISSIPI VALLEY WEAKENS AS IT LIFTS
NORTHWARD THROUGH MONDAY. AN UPPER LEVEL RIDGE DEVELOPS ALONG THE
SOUTHEAST COAST BY TUESDAY AND RETROGRADES WEST ACROSS THE GULF.
THIS KEEPS MOIST GULF FLOW ACROSS THE SOUTHEAST AND ALABAMA AT
LEAST THROUGH MID WEEK. WILL KEEP THE FLASH FLOOD WATCH FOR MUCH
OF THE FORECAST AREA THROUGH MIDNIGHT TONIGHT AS ADDITIONAL
RAINFALL IS EXPECTED TO CONTINUE INTO TONIGHT. POPS WILL REMAIN
HIGH THROUGH MONDAY AS SEVERAL IMPULSES MOVE ACROSS THE AREA IN
SOUTHWEST FLOW ALOFT.

AFTER TUESDAY...MODELS ARE DIVERGE ON THE PLACEMENT OF ANOTHER CUTOFF
LOW THAT WILL DROP INTO THE SOUTHERN PLAINS AND WEST TEXAS AREA. THE
LATEST GFS RETROGRADES THIS FEATURE TOWARDS THE FOUR CORNERS
REGION WHILE THE EURO AND CANADIAN KEEP IT FIRMLY OVER THE SOUTH
CENTRAL PLAINS REGION. IN ANY CASE THERE IS ENOUGH CONFIDENCE TO
KEEP CHANCE OF DIURNALLY DRIVEN CONVECTION THROUGH THE PERIOD.
GUIDANCE IN GOOD AGREEMENT ON TEMPERATURES...KEEPING THEM STEADY
IN THE LOWER TO MID 80S FOR HIGHS AND MID 60S TO LOWER 70S FOR
LOWS...AND SEE NO REASON TO DEVIATE.

&&

.AVIATION...18Z TAF DISCUSSION.

VERY LOW CONFIDENCE FORECAST FOR THIS CYCLE FOR CENTRAL ALABAMA TAF
SITES.  INITIAL LARGE MASS OF RAIN FROM THIS MORNING HAS MOVED NORTH
AND EAST...BUT ADDITIONAL SHOWERS AND STORMS WERE DEVELOPING IN ITS
WAKE.  BEST CHANCES FOR CEILING AND VISIBILITY RESTRICTIONS DUE TO
RAIN AND STORMS INITIALLY WILL BE AT EET AND BHM...A LITTLE LESS AT
TCL AND ANB...AND THE LOWEST AT MGM AND TOI.  TO BE HONEST...AFTER
THE FIRST 2 OR 3 HOURS...THE CHARACTER AND AREAL DISTRIBUTION OF THE
RAIN AND STORMS WILL LIKELY BE SO CHANGED THAT WE MAY BE IN
OBSERVATION/RADAR CHASING MODE.

BEST GUESS IS THAT RAIN COVERAGE WILL DECREASE OVERNIGHT...BUT LOW
CLOUDS AND FOG WILL DEVELOP ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  79  69  81  69 /  70  70  60  60  50
ANNISTON    71  80  69  81  69 /  70  70  60  60  50
BIRMINGHAM  72  81  69  82  69 /  60  70  60  60  50
TUSCALOOSA  71  85  69  83  69 /  50  70  40  60  50
CALERA      72  84  69  82  69 /  60  70  50  60  50
AUBURN      71  86  69  85  70 /  50  60  50  60  30
MONTGOMERY  71  86  69  86  69 /  50  60  50  60  40
TROY        71  86  69  87  69 /  40  50  40  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

12/12/12
Hazardous weather outlook, Sep 19, 12:34 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1234 PM CDT SAT SEP 19 2009

ALZ011>015-017>050-201200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1234 PM CDT SAT SEP 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...FLASH FLOOD WATCH THROUGH MIDNIGHT...
...THREAT OF FLASH FLOODING HIGH TODAY...

A FLASH FLOOD WATCH REMAINS IS EFFECT UNTIL MIDNIGHT TONIGHT FOR ALL
OF THE AREA...EXCEPT THE SOUTHEAST COUNTIES. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...WITH LOCALLY HEAVY
RAINFALL. THE GROUND IS SATURATED FROM RECENT RAINFALL...AND ANY
ADDITIONAL RAINFALL WILL PRODUCE FLASH FLOODING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY...
KEEPING THE THREAT OF FLASH FLOODING IN THE FORECAST.  RIVER
FLOODING IS ALSO LIKELY TO CONTINUE FOR AT LEAST ONE OR TWO DAYS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY IN THE FLASH FLOOD WATCH AREA.

In the hours before

Special weather statement, Sep 19, 3:23 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM CDT SAT SEP 19 2009

ALZ035-040>042-192115-
323 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LOWNDES...DALLAS...
AUTAUGA AND CHILTON COUNTIES UNTIL 415 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF JEMISON TO 12 MILES SOUTH
OF SELMONT-WEST SELMO...MOVING NORTHEAST AT 20 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
LOWNDES...DALLAS...AUTAUGA AND CHILTON COUNTIES...INCLUDING AREAS
AROUND SELMONT-WEST SELMO...SELMA...MAPLESVILLE...JEMISON...MOSSES...
THORSBY...BENTON...WHITE HALL...LOWNDESBORO...CLANTON...BILLINGSLEY
AND AUTAUGAVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Sep 19, 4:09 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM CDT SAT SEP 19 2009

ALZ038-045-047-192200-
409 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MACON...LEE AND
CHAMBERS COUNTIES UNTIL 500 PM CDT...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HUGULEY TO LOACHAPOKA...MOVING NORTH AT 10
MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MACON...LEE AND CHAMBERS COUNTIES...INCLUDING AREAS AROUND VALLEY...
OPELIKA...NOTASULGA...LOACHAPOKA...AUBURN...HUGULEY...LANETT...
LAFAYETTE AND WAVERLY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Sep 19, 4:29 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM CDT SAT SEP 19 2009

ALZ046-050-192215-
429 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BARBOUR AND
BULLOCK COUNTIES UNTIL 515 PM CDT...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLAYTON...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS BARBOUR AND
BULLOCK COUNTIES THROUGH 515 PM CDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE CLAYTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
Special weather statement, Sep 19, 5:10 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM CDT SAT SEP 19 2009

ALZ050-192300-
510 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BARBOUR COUNTY
UNTIL 600 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF EUFAULA...MOVING NORTHEAST
AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS BARBOUR COUNTY
THROUGH 600 PM CDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EUFAULA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Sep 19, 5:42 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM CDT SAT SEP 19 2009

ALZ038-047-192330-
542 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LEE AND CHAMBERS
COUNTIES UNTIL 630 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN FROM LANETT TO 9 MILES WEST OF
GOAT ROCK LAKE...MOVING NORTHEAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
LEE AND CHAMBERS COUNTIES...INCLUDING AREAS AROUND HUGULEY...
LANETT...VALLEY...GOAT ROCK LAKE AND LAKE HARDING. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Sep 19, 5:47 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM CDT SAT SEP 19 2009

ALZ048-192330-
547 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN RUSSELL COUNTY
UNTIL 630 PM CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS WESTERN RUSSELL COUNTY...MOVING
NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS RUSSELL
COUNTY THROUGH 630 PM CDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:01 PM CDTFlash Flood WarningBMXTuscaloosa96 min
Sep 18, 7:18 PM CDTAreal Flood AdvisoryBMXLamar117 min
Sep 18, 7:29 PM CDTFlash Flood WarningBMXLamar2 hr
Sep 18, 7:36 PM CDTAreal Flood AdvisoryBMXFayette, Walker114 min
Sep 18, 8:01 PM CDTFlash Flood WarningBMXFayette3 hr
Sep 18, 8:11 PM CDTFlash Flood WarningBMXWalker2 hr
Sep 18, 8:23 PM CDTFlash Flood WarningBMXFayette, Lamar, Marion, Walker, Winston3 hr
Sep 18, 11:49 PM CDTAreal Flood AdvisoryBMXAutauga, Elmore, Montgomery56 min
Sep 19, 12:39 AM CDTFlash Flood WarningBMXAutauga, Elmore3 hr
Sep 19, 2:54 AM CDTAreal Flood AdvisoryBMXJefferson, St. Clair111 min
Sep 19, 3:20 AM CDTAreal Flood AdvisoryBMXClay, Coosa, Talladega115 min
Sep 19, 5:15 AM CDTAreal Flood AdvisoryBMXClay, Coosa2 hr
Sep 19, 6:33 AM CDTRiver Flood WarningBMXJefferson3 hr
Sep 19, 8:23 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby24 hr
Sep 19, 9:21 AM CDTAreal Flood AdvisoryBMXRandolph3 hr
Sep 19, 9:34 AM CDTFlash Flood WarningBMXClay, Coosa, Talladega, Tallapoosa3 hr
Sep 19, 11:06 AM CDTFlash Flood WarningBMXChambers, Randolph3 hr
Sep 19, 11:35 AM CDTAreal Flood AdvisoryBMXBibb, Perry3 hr
Sep 19, 12:18 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby3 hr
Sep 19, 12:45 PM CDTFlash Flood WarningBMXBibb, Perry, Shelby3 hr
Sep 19, 3:42 PM CDTFlash Flood WarningBMXAutauga, Bibb, Chilton, Dallas, Perry4 hr
Sep 19, 4:11 PM CDTRiver Flood WarningBMXBibb, Dallas, Perry4 days
Sep 19, 6:04 PM CDTFlash Flood WarningBMXChambers, Lee, Russell3 hr

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.